Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


medication side effect
Apr 29, 2006

my brother is just recently diagnosed with hiv. and just 3 days ago started the medication. his cd4 count is in 200 range and after he started the medication he feels nausiated and also trow up and very unstable walking, very weak. is that normal.

Response from Dr. Henry

A significant percentage of persons who start HIV medications experience stomach/gut side effects which often include nausea and vomiting. If a persons gets dehydrated from those symptoms they may get dehydrated (low in fluids and food) which can cause dizziness when walking. It is important to keep up with hydration. Often sports drinks like gatorade/powerade (containing water, sugar, and some salts) are helpful and easy on the stomach. The stomach complaints often improve over the first several weeks . Often the symptoms are decreased if the pills are taken after eating. There are medications available to decrease nausea. If symptoms persist your brother shouldbe evaluated by his HIV specialist. KH



Previous
Tenofovir and Alopecia
Next
life expectancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement